×

zbMATH — the first resource for mathematics

On the location and period of limit cycles in Gause-type predator-prey systems. (English) Zbl 0675.92017
Summary: An attempt is made to estimate the location and period of the limit cycles of Gause-type predator-prey systems in the case when there is a unique unstable positive equilibrium. An annular region which contains all the limit cycles is determined, and an upper bound for the period of the limit cycles is given. Both the annular region and the upper bound of the period are explicitly computable.

MSC:
92D25 Population dynamics (general)
34C05 Topological structure of integral curves, singular points, limit cycles of ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Albrecht, F; Gatzke, H; Haddad, A; Wax, N, The dynamics of two interacting populations, J. math. anal. appl., 46, 658-670, (1974) · Zbl 0281.92012
[2] Albrecht, F; Gatzke, H; Wax, N, Stable limit cycles in predator-prey populations, Science, 181, 1073-1074, (1973)
[3] Cheng, K.-S, Uniqueness of a limit cycle for a predator-prey system, SIAM J. math. anal., 12, 541-548, (1981) · Zbl 0471.92021
[4] Cheng, K.-S; Hsu, S.-B; Lin, S.-S, Some results on global stability of a predator-prey system, J. math. biol., 12, 115-126, (1981) · Zbl 0464.92021
[5] Cherkas, L.A; Zhilevich, L.I, Some tests for the absence or uniqueness of limit cycles, Differential equations, 6, 891-897, (1970) · Zbl 0265.34036
[6] Conway, E.D; Smoller, J.A, Global analysis of a system of predator-prey equations, SIAM J. appl. math., 46, No. 4, 630-642, (1986) · Zbl 0608.92016
[7] Freedman, H.I, Deterministic mathematical models in population ecology, (1980), Dekker New York · Zbl 0448.92023
[8] Freedman, H.I; Wolkowicz, G.S.K, Predator-prey systems with group defense: the paradox of enrichment revisited, Bull. math. biol., 48, No. 5/6, 493-508, (1986) · Zbl 0612.92017
[9] Hassard, B.D; Kazarinoff, N.D; Wan, Y.-H, Theory and applications of Hopf bifurcation, () · Zbl 0474.34002
[10] Hirsch, M.W; Smale, S, Differential equations, dynamical systems and linear algebra, (1974), Academic Press New York · Zbl 0309.34001
[11] Hsu, S.B, On the global stability of a predator-prey system, Math. biosci., 39, 1-10, (1978) · Zbl 0383.92014
[12] Hsu, S.-B, A remark on the period of the periodic solution in the Lotka-Volterra system, J. math. anal. appl., 95, 428-436, (1983) · Zbl 0515.92020
[13] Kuang, Y, Nonuniqueness of limit cycles of gause-type predator-prey systems, Appl. anal., 29, 269-287, (1988) · Zbl 0629.34036
[14] Kuang, Y; Freedman, H.I, Uniqueness of limit cycles in gause-type models of predator-prey systems, Math. biosci., 88, 67-84, (1988) · Zbl 0642.92016
[15] Liou, L.-P; Cheng, K.-S, On the uniqueness of a limit cycle for a predator-prey system, SIAM J. math. anal., 19, 867-878, (1988) · Zbl 0655.34022
[16] Marsden, J.E; McCracken, M.F, The hepf bifurcation and its applications, (1976), Springer-Verlag New York
[17] May, R.M, Limit cycles in predator-prey communities, Science, 177, 900-902, (1972)
[18] Waltman, P, Competition models in population biology, (1983), SIAM Philadelphia · Zbl 0572.92019
[19] Wolkowicz, G.S.K, Bifurcation analysis of a predator-prey system involving group defence, SIAM J. appl. math., 48, 592-606, (1988) · Zbl 0657.92015
[20] Ye, Y.-Q, (), \scChi Y. Lo(translator)
[21] Zhang, Z.-F, Proof of the uniqueness theorem of limit cycles of generalized Li√©nard equations, Appl. anal., 23, 63-76, (1986) · Zbl 0595.34033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.